Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Apr 1, 2021, 4:26 AM EDT for 6 counties in Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2021, 4:26 AM EDT (08:26 UTC)
- Expired
- Apr 1, 2021, 5:30 AM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Huron County, OH, Lorain County, OH, Medina County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580
WWUS81 KCLE 010826
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
426 AM EDT Thu Apr 1 2021
OHZ009>011-019>022-029>031-010930-
Summit OH-Huron OH-Portage OH-Erie OH-Richland OH-Medina OH-
Lorain OH-Cuyahoga OH-Ashland OH-Wayne OH-
426 AM EDT Thu Apr 1 2021
...A large area of snow showers will affect southwestern Portage...
northeastern Richland...eastern Huron...Erie...southwestern
Cuyahoga...Medina...Ashland...Summit...Wayne and Lorain Counties
Until 530 AM EDT....
At 425 AM EDT, radar indicated a large area of moderate snow showers
across the area, moving southeast at 25 mph.
HAZARDS INCLUDE...
Visibility dropping to less than three quarters of a mile...
Up to 1 inch of quick snow accumulation...
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Wooster, Sandusky, Ashland,
Norwalk, Vermilion, Parma, Cuyahoga Falls, Strongsville, Brunswick,
Westlake, North Royalton, North Ridgeville, Kent, Barberton and
Green.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4145 8285 4136 8243 4151 8200 4128 8148
4099 8118 4099 8142 4091 8142 4091 8164
4067 8165 4067 8222 4058 8222
TIME...MOT...LOC 0825Z 327DEG 22KT 4122 8153 4103 8205 4098 8230 4111
8257
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Apr 1, 4:25 AM EDT, 1 minute earlier.
Area forecast discussion, Apr 1, 4:25 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Cleveland OH
425 AM EDT Thu Apr 1 2021
.SYNOPSIS...
A surface trough will cross the region this morning followed by
a weakening cold front this afternoon. Strong high pressure
will spread over the region from the northern Plains tonight.
This high will impact the region into Friday night. A warm
front will move across the area on Saturday and will wobble
near the central Great Lakes into early next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Upper level trough will move across the region today with a
surface trough moving overhead before sunrise. This surge of
lift will interact with the lake and enhance the snowfall a bit.
Area webcams and radar imagery show the heavier bursts of snow
located from Port Clinton to Medina to Erie early this morning.
A few of the cameras are showing some light accumulations on
grassy areas. If the bursts of snow are intense enough some
accumulations will be possible on the pavement, especially
bridges and overpasses across the central CWA through sunrise.
Snow showers will become isolated to scattered by late morning
into early/mid afternoon. We then should see a slight uptick as
a reinforcing surge of cooler air arrives by late afternoon into
the early evening. So we will see an increase of snow showers
moving to the southeast off the lake from the Port Clinton area
eastward to the NY/PA border. Believe these snow showers will
have a hard time accumulating during the day but we will have
to watch where they are the most persistent. Would not be
surprised to see a few Special Weather Statements to cover the
heavier snow showers with reduced visibilities for late
afternoon/early evening. Highs today will mostly be in the 30's.
Unfortunately the wind will create brisk conditions with wind
chill values in the teens to lower 20's through the day.
Snow showers should decrease fairly fast this evening but we do
think some lake effect snow flurries will continue through at
least 10 pm. Beyond that time high pressure should begin to
increase its influence with plenty of dry air spreading into the
region. Lows tonight will range from the upper teens across
inland NW PA to the mid/upper 20's.
Friday will be a dry day with lots of sunshine expected. All
the sunshine will help to warm temperatures. Highs will range
from the mid 30's across inland NW PA to the upper 40's across
NW OH.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Primarily fair weather is expected Friday night through Saturday
night. Aloft, a ridge builds slowly from the west. At the surface, a
ridge crests over our CWA Friday night as low temperatures reach the
lower 20's to lower 30's. Milder temperatures are expected Saturday
and Saturday night as low-level WAA takes hold on the backside of
the eastward-moving surface ridge. Saturday afternoon's highs should
reach the 50's to lower 60's and be followed by lows in the upper
30's to lower 40's Saturday night. A few rain showers are possible
Saturday evening into early Sunday morning, especially in northwest
PA, as a subtle shortwave trough ripples through the northwesterly
flow aloft and is accompanied by a weak surface trough passage.
Ridging aloft continues to build slowly from the west Sunday and
Sunday night, allowing northwesterly flow aloft to persist. At the
surface, ridging rebounds over our region and should allow fair
weather to return to the whole CWA. A weak MSLP gradient should
contribute to lake breeze development along and near the Lake Erie
shore during the afternoon through early evening. Highs should range
from the mid to upper 50's along and near the lakeshore to the lower
to mid 60's farther inland. Lows should reach the mid 30's to lower
40's Sunday night.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Weak surface ridging and fair weather should persist Monday as high
pressure aloft continues building from the west. A weak MSLP
gradient may once again allow a lake breeze to occur along and near
the Lake Erie shore by afternoon and continue into the early
evening. Highs should range from the upper 50's along the lakeshore
to the upper 60's to lower 70's farther inland. Scattered showers
are possible Monday night as a surface low moves across the northern
Great Plains toward the western Great Lakes and allows a surface
warm front to sweep northeastward through our CWA. Aloft, the ridge
crests over our region as a shortwave trough approaches from the
northwest. Lows should reach the 40's to lower 50's.
Forecast confidence decreases Tuesday through Wednesday as notable
model discrepancies exist. Westerly to northwesterly flow aloft and
embedded shortwave disturbances may affect our CWA. At the surface,
the low may move east-southeastward from the western Great Lakes to
open Atlantic waters well-offshore the Mid-Atlantic states. This low
track may allow the trailing cold front to drift southward toward
the OH Valley. Frontal forcing for ascent and a low-level return
flow of moist and unstable air from the Gulf of Mexico undergoing
isentropic ascent aloft, ahead of the front, may allow periods of
showers and thunderstorms to occur. Afternoon highs may reach the
60's to lower 70's both days. Lows may reach the mid 40's to lower
50's Tuesday night.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
VFR conditions will gradually deteriorate as areas of snow
spread overhead from the north through sunrise. Believe the
heaviest snow will be located from KPCW to KLNN and across
inland NW PA through 12Z. We then should see a transition to
scattered/isolated coverage of lake enhanced snow showers ahead
of an upper level trough. Most central/eastern areas will improve
to at least low end VFR. However any of the snow showers moving
across the region will have MVFR or brief IFR conditions. Another
surge of moderate snow showers will move across the central and
eastern portions of northern OH into northwestern PA by late
afternoon and then progress southeast through early evening.
MVFR/IFR coverage area will increase with the uptick in snow
showers. After 02Z conditions should begin to improve with a
few flurries remaining until maybe 04Z across NE OH into NW PA.
Northwesterly winds will persist through the forecast period.
Most locations will see speeds between 8 and 15 knots with gusts
25 to 30 knots possible. Strongest gusts will be near the lakeshore.
Outlook...Non-VFR possible in rain showers across NW PA Saturday
night.
&&
.MARINE...
A Small Craft Advisory remains in effect west of Vermilion until 10
AM Friday. East of Vermilion, the Small Craft Advisory remains in
effect until 2 PM EDT Friday.
A cold front will sweep southward across Lake Erie this afternoon
through early evening. Otherwise troughing persists over the lake
through tonight. Winds trend north-northwesterly at 15 to 25 knots,
but should increase toward 30 knots with the frontal passage and for
several hours following the front. Waves as large as 4 to 8 feet are
expected through this evening, especially in the central and eastern
basins. Waves should subside to 5 feet or less by daybreak Friday.
Northwesterly winds of about 10 to 15 knots are expected on Friday
as high pressure builds from the west. Waves subside further to 3
feet or less by nightfall. Northwesterly winds of about 5 to 10
knots back to southwesterly Friday night as the ridge crosses Lake
Erie from west to east. Waves subside to 2 feet or less.
Southwesterly winds increase to about 10 to 15 knots Saturday as a
trough approaches from the northwest and interacts with the
departing ridge. Waves should trend 1 to 3 feet. Southwesterly winds
of 10 to 15 knots shift to westerly Saturday night with the
southeastward passage of the trough. Waves remain 1 to 3 feet.
Variable winds of 10 knots or less are expected Sunday through
Monday as high pressure reestablishes itself. Waves of 2 feet or
less are likely.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 2 PM EDT Friday for LEZ145>149.
Small Craft Advisory until 10 AM EDT Friday for LEZ142>144.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...MM
MARINE...JaszkaHazardous weather outlook, Apr 1, 3:50 AM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 350 AM EDT Thu Apr 1 2021 OHZ009>014-019>023-029>031-089-PAZ001>003-020800- Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina- Summit-Portage-Trumbull-Richland-Ashland-Wayne-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 350 AM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Snow accumulation will be possible through the day with 1 to 3 inches possible from Huron and Ashland counties eastward along the higher terrain of northeast Ohio then reaching inland northwestern Pennsylvania. A more persistent snow through sunrise will give way to isolated to scattered snow showers from mid morning through mid afternoon. Another heavier burst of snow may occur across northeast Ohio into northwest Pennsylvania by late afternoon into early evening. Motorists should be prepared for significant variability in visibilities through the day. Brief very slick conditions may develop with the heaviest bursts of snow. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ003-006>008-017-018-027-028-032-033- 036>038-047-020800- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- Crawford-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 350 AM EDT Thu Apr 1 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 1, 4:26 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
426 AM EDT Thu Apr 1 2021
OHZ009>011-019>022-029>031-010930-
Summit OH-Huron OH-Portage OH-Erie OH-Richland OH-Medina OH-
Lorain OH-Cuyahoga OH-Ashland OH-Wayne OH-
426 AM EDT Thu Apr 1 2021
...A large area of snow showers will affect southwestern Portage...
northeastern Richland...eastern Huron...Erie...southwestern
Cuyahoga...Medina...Ashland...Summit...Wayne and Lorain Counties
Until 530 AM EDT....
At 425 AM EDT, radar indicated a large area of moderate snow showers
across the area, moving southeast at 25 mph.
HAZARDS INCLUDE...
Visibility dropping to less than three quarters of a mile...
Up to 1 inch of quick snow accumulation...
Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Wooster, Sandusky, Ashland,
Norwalk, Vermilion, Parma, Cuyahoga Falls, Strongsville, Brunswick,
Westlake, North Royalton, North Ridgeville, Kent, Barberton and
Green.
Use extra caution if you must travel. Rapid changes in visibility and
potentially slick roads may lead to accidents.
LAT...LON 4145 8285 4136 8243 4151 8200 4128 8148
4099 8118 4099 8142 4091 8142 4091 8164
4067 8165 4067 8222 4058 8222
TIME...MOT...LOC 0825Z 327DEG 22KT 4122 8153 4103 8205 4098 8230 4111
8257The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 9:18 AM EDT | Special Weather Statement | CLE | Cuyahoga, Summit | 57 min |
| Apr 1, 10:00 AM EDT | Special Weather Statement | CLE | Cuyahoga, Summit | 90 min |
| Apr 1, 10:39 AM EDT | Winter Weather Advisory | CLE | Cuyahoga, Summit | 8 hr |
| Apr 1, 2:44 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Lake, Lorain | 61 min |
| Apr 1, 3:20 PM EDT | Special Weather Statement | CLE | Medina, Portage, Summit | 55 min |
| Apr 1, 4:19 PM EDT | Special Weather Statement | CLE | Geauga, Mahoning, Portage, Stark, Summit, Trumbull and 1 more | 86 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.